Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 8, NWS Tucson, AZ

December 11, 2015Cochise County, Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this wind advisory at Dec 11, 2015, 3:03 AM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Dec 11, 2015, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2015, 3:03 AM MST (10:03 UTC)
In effect from
Dec 11, 2015, 11:00 AM MST
Expired
Dec 11, 2015, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3566 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WWUS75 KTWC 111003
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
303 AM MST FRI DEC 11 2015

AZZ510-512-112330-
/O.NEW.KTWC.WI.Y.0008.151211T1800Z-151212T0200Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
CHIRICAHUA MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...CHIRICAHUA NM
303 AM MST FRI DEC 11 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH
  STRONGEST WINDS EXPECTED BETWEEN 2 PM AND 6 PM.

* WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS IN
  EXCESS OF 55 MPH IN THE MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
804 
WWUS75 KTWC 112130
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST FRI DEC 11 2015

AZZ510-512-120200-
/O.CON.KTWC.WI.Y.0008.000000T0000Z-151212T0200Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
CHIRICAHUA MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...CHIRICAHUA NM
230 PM MST FRI DEC 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 55 MPH IN THE MOUNTAINS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
779 
WWUS75 KTWC 120210
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
710 PM MST FRI DEC 11 2015

AZZ510-512-120315-
/O.EXP.KTWC.WI.Y.0008.000000T0000Z-151212T0200Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
CHIRICAHUA MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...CHIRICAHUA NM
710 PM MST FRI DEC 11 2015

...WIND ADVISORY HAS EXPIRED...

GUSTY WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE OVERNIGHT.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 11, 3:00 AM MST, 3 minutes earlier.

Area forecast discussion, Dec 11, 3:00 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
300 AM MST FRI DEC 11 2015

.SYNOPSIS...WINDS WILL INCREASE TODAY AHEAD OF A COLD PACIFIC STORM
SYSTEM. A FEW LIGHT SHOWERS WILL DEVELOP THIS AFTERNOON...THEN
EXPECT A GOOD CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TONIGHT INTO
SATURDAY MORNING. MUCH COLDER TEMPERATURES ARE EXPECTED THIS
WEEKEND. ANOTHER SYSTEM WILL BRING A FEW VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS MONDAY. EXPECT TEMPERATURES TO REMAIN AROUND 10 TO 15
DEGREES BELOW AVERAGE MUCH OF THE NEW WEEK.

&&

.DISCUSSION...A STRONG TROUGH WILL PUSH ACROSS THE REGION FROM THE
WEST OVER THE NEXT 36 HOURS. A STRENGTHENING SOUTHWESTERLY FLOW
AHEAD OF THE SYSTEM WILL BRING GUSTY WINDS ACROSS SOUTHEAST ARIZONA
TODAY WITH STRONGEST WINDS IN WIND PRONE AND HIGHER ELEVATION AREAS
GENERALLY EAST OF TUCSON. WE HAVE JOINED FLAGSTAFF AND ALBUQUERQUE
OFFICES WITH A WIND ADVISORY FOR OUR FAR EASTERN MOUNTAINS.

WE SHOULD SEE INITIAL LIGHTER UPSLOPE SHOWER ACTIVITY IN THE EARLY
EVENING HOURS AND THEN A SHARPER DELINEATION OF VALLEY RAIN AND
MOUNTAIN SNOW AS THE COLD FRONT PUSHES IN TONIGHT. BEST CHANCE FOR
PRECIP ACROSS THE AREA WILL BE BETWEEN MIDNIGHT AND 8 AM SATURDAY
MORNING. INITIAL SNOW LEVELS NEAR 9000 FEET EARLY THIS AFTERNOON
WILL FALL TO AROUND 8000 FEET AT SUNSET...THEN AS LOW AS 3500 TO
4000 FEET AROUND SUNRISE ON SATURDAY MORNING. SIGNIFICANT SNOW
ACCUMULATIONS ARE POSSIBLE ABOVE 5000 FEET WITH INITIAL ESTIMATES
BETWEEN 4 AND 8 INCHES ABOVE 6000 FEET. ABOUT 1 TO 3 INCHES BETWEEN
4500 AND 6000 FEET. A WINTER WEATHER ADVISORY MAY BE NEEDED ABOVE
4000 OR 5000 FEET LATER TONIGHT INTO SATURDAY MORNING.

CLEARING FROM THE WEST BY SATURDAY AFTERNOON WITH COLDER
TEMPERATURES...DOWN 25 DEGREES OR SO COMPARED TO RECENT DAYS. WE MAY
HAVE ENOUGH RESIDUAL BOUNDARY LAYER MOISTURE FOR FROST TO BE A
CONCERN SUNDAY MORNING.

A VERY BRIEF SHORTWAVE RIDGE PHASES THROUGH SUNDAY AFTERNOON WITH NO
REAL TIME FOR TEMPERATURES TO RECOVER IN VALLEYS BEFORE ANOTHER
SYSTEM PUSHES QUICKLY IN FROM THE NORTHWEST MONDAY. THIS SYSTEM
DOESN'T LOOK QUITE AS WET THIS FAR SOUTH...BUT IT LOOKS EVEN COLDER.
WIDESPREAD FREEZE AND HARD FREEZE CONDITIONS TUESDAY MORNING THROUGH
MOST OF THE NEW WEEK.

&&

.AVIATION...VALID THRU 12/12Z.
BKN-OVC CLOUDS ABOVE 20K FT AGL WILL CONTINUE...WITH INCREASING
CLOUDS AT 10-15K FT AGL AFT 11/15Z. SURFACE WIND TERRAIN DRIVEN AND
GENERALLY LESS THAN 12 KTS THRU 11/14Z. EXPECT INCREASING SWLY/WLY
SURFACE WIND THEREAFTER WITH SPEEDS OF 15-25 KTS AND GUSTS OF 22-34
KTS THIS AFTERNOON. THE STRONGEST WIND WILL OCCUR SOUTHEAST OF KTUS
IN THE VICINITY OF KDUG...KFHU AND KALK. ISOLATED TO SCATTERED RAIN
AND SNOW SHOWERS WILL THEN DEVELOP AFT 12/02Z AND CONTINUE THROUGH
THE OVERNIGHT HOURS WITH CIGS DECREASING AS WELL. SWLY WINDS WILL
GRADUALLY DECREASE TO GENERALLY LESS THAN 14 KTS BUT MAINTAIN A
SOUTHWESTERLY COMPONENT THROUGH THE REMAINDER OF THE PERIOD.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL DEVELOP
ACROSS THE AREA THIS EVENING. 20-FT WINDS WILL INCREASE OUT OF THE
WEST OR SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH LATE
THIS MORNING AND THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR
SOUTHEAST OF TUCSON...ESPECIALLY IN THE WHITE MOUNTAINS AND
CHIRICAHUA MOUNTAINS WHERE A WIND ADVISORY IS IN EFFECT FROM 11 AM
THIS MORNING UNTIL 7 PM THIS EVENING.

SCATTERED TO NUMEROUS VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL
PERSIST TONIGHT INTO SATURDAY ALONG WITH MUCH COOLER TEMPERATURES.
EXPECT PRECIPITATION TO END FROM WEST-TO-EAST BY SATURDAY EVENING.
SOME RESIDUAL AFTERNOON WEST TO SOUTHWEST BREEZINESS WILL ALSO OCCUR
SATURDAY ESPECIALLY NEAR THE ARIZONA/NEW MEXICO BORDER. DRY
CONDITIONS ARE EXPECTED SUNDAY WITH A SLIGHT CHANCE OF SHOWERS AND
SNOW SHOWERS AGAIN ON MONDAY AND MONDAY NIGHT FOR AREAS MAINLY NORTH
AND EAST OF TUCSON...ALONG WITH ANOTHER ROUND OF GUSTY AFTERNOON
SOUTHWEST WINDS. DRY CONDITIONS WITH LIGHT TERRAIN DRIVEN 20-FT
WINDS THEN PERSIST THROUGH THE END OF NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN THE EASTERN
MOUNTAINS FROM 11 AM UNTIL 7 PM INCLUDING AZZ510-512.

&&

MEYER/FRENCH

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 6:06 AM MSTWinter Weather AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz35 hr

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.